Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
145 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes swelling in the left forearm while on Keflex and Fucidin?

Answered by
Dr.
Dr. Manjunath Metri

General Surgeon

Practicing since :2005

Answered : 382 Questions

default
Posted on Mon, 20 Nov 2017 in Lump
Question: Hi, 2 weeks ago left forearm was swollen because infection. Was prescribed 10 days of Keflex (4x a day). After day 3, arm was normal size, few days later wound is closed but with loose and broken skin. After 10 days went for a followup and was prescribed Fucidin for the stretched skin for 5 days (2x a day). Day 3/5 of Fucidin I noticed 3 patches of raised skin on the same forearm, on places I havent applied the Fucidin on. They are pink, raised, bumpy top, and very itchy when touched. They also change color when pressed, to white or something. Today is day 5/5 of the Fucidin, the original infection site looks OK. But these new patches worry me. What are they? Can I use the leftover Fucidin on them? If so how many times a day, for how many days? And should I put gauze on them? If not what should I do? I should add that even after 3 days off the keflex I have days where I feel my head is in a cloud or something, hard to concentrate and sometimes I feel a fever coming but it's gone after a few hours. Today I feel better but not 100%. Thanks.
doctor
Answered by Dr. Manjunath Metri 9 minutes later
Brief Answer:
Looks like Allergy to Fucidic acid..

Detailed Answer:
Hi, welcome to HealthcareMagic..
I thank you for posting your query here and I am definitely going to help you out..

I read your question completely, also the reports attached the photographs and have understood it well enough..

Please note..

1. For me, it looks like mild allergy to Fucidin that is Fucidic acid..
You should have discontinued usage immediately after you noticed these.

Anyway, do not worry.
Just don't do anything. It should heal.
I saw the photographs and it is not that bad.

2. No, please stop using Fucidin.

3. No need to put gauze..
If you feel, wound size is increasing then you can use Mupirocin. A local antibiotic.
If not, just wait..

4. You can finish off the Keflex as prescribed..

Hope this helps you..
In case you need further assistance, please contact me back.
Or, you can close the question and rate.
Take care..
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Manjunath Metri 53 minutes later
Hi, Thanks for the answer. The timeline is this: 10 days of Keflex, last pill was 7 days ago. Then 5 days of Fucidin, last day was yesterday. So the red rashes can appear on places I have not applied Fucidin on? The original infection site was near the elbow and I only applied it around there. These 3 rashes are like 7.5 cm away from the original infection site. Thanks.
doctor
Answered by Dr. Manjunath Metri 7 minutes later
Brief Answer:
Yes, very much possible.

Detailed Answer:
Hi, and thank you for getting back...

Please note..

1. Yes. Allergies are like that, it can appear in the vicinity of the drug used.
Not necessarily always, it's seen at the site of contact.

2. Yes. In all likelihood, we can think of allergy.
Discontinue the use, and it should heal on its own.

Suggest you to wait for 48 hours and then we can see the response..

Hope this helps you, and in case you need further assistance, please contact me back.
Or, you can close the question and rate.
Take care..
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Manjunath Metri 20 minutes later
Hi, will benadryl work? And these kinds or rashes, are they known to cause light headedness, eyes having difficulty focusing. It's been a while since my last allergic reaction, and I have a rushing on the back of my head(like when you're thinking really hard for a while) that I think is similar to when I have an allergic reaction like when I had bumps on my face from a sudden temp drop from showering hot then cold...what I'm most worried about, is the possibility of still having an infection. After 10 days of Keflex, 7 days since the last pill is it possible? Or could all this be because of this possibility le allergic reaction to Fucidin. Thanks.
doctor
Answered by Dr. Manjunath Metri 14 minutes later
Brief Answer:
Answered all your points

Detailed Answer:
Hi, thanks for getting back...

Please note..

1. No Benadryl won't work..

2. Yes, you may experience light headedness. Again a symptom of Allergy.

3. So, this means you are prone to allergies.

4. No, the pictures that you have sent doesn't seem to be bad.
It should heal...

5. I strongly feel because of Fucidic acid.

Hope this helps you.
In case you need further assistance, please contact me back..
Take care..
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Manjunath Metri 1 hour later
Hi, Thanks for the reply. Should I put anything on the rashes? Like Polypsporin which I have used before and I don't think I'm allergic to it. Should I wash the rashes regularly, maybe with antibacterial soap? Also considering I have used Fucidin for 5 days and directly applied on the rashes for 3 days when they appeared, how long can I expect improvement, if it's indeed allergic reaction, so I can time my next door visit. The thing that bothers me the most is my light headedness. The itching only bothers me when something touches the rashes and that only last few seconds. Thanks again.
doctor
Answered by Dr. Manjunath Metri 33 minutes later
Brief Answer:
Your all doubts answered

Detailed Answer:
Hi, thanks for getting back..

Please note..

1. Do not apply anything for 2 to 3 days.
We shall observe and most probably, it should subside..

2. You can wash, but not regularly. Like while bathing or something you can wash.. Not a problem.

3. If it's allergic, it should take 2 to 3 days to gradually decrease in size. And mostly, by one week time should get cured. Completely.

4. Yes. Light headedness will eventually disappear. Please consume lot of oral fluids..

Hope this helps you..
In case you need further assistance, please contact me back..
Or you can close the question and rate.
Take care..
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,  

Recent questions on  Local antibiotic

doctor1 MD

Hi Doctor I have attached the pic of my daughter. Just below the nose there is some phoray (phinsi). She is playful but it pains when touched....

doctor1 MD

My friend got bit by a mosquito 24 times, and she threw up, and now her toe (no bite there, or anywhere near it) is numb. She is also fatigued, and...

doctor1 MD

I am 24 and currently breastfeeding my 2nd child who is just barely 1 month old. I recently had mastitis and will finish my dicloxacillin tomorrow....